Alert archive / Iowa / Flash Flood Watches in 2017

Flash Flood Watch 7, NWS Des Moines, IA

October 6, 201723 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Oct 6, 2017, 4:07 AM CDT for 23 counties in Iowa. It took effect at Oct 6, 2017, 7:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2017, 4:07 AM CDT (09:07 UTC)
In effect from
Oct 6, 2017, 7:00 AM CDT
Expired
Oct 7, 2017, 3:32 AM CDT
In force
21 hr
Issued by
NWS Des Moines, IA
Flood severity
None
All 23 counties

Adair County, IA, Adams County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Madison County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 50 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2017-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2017-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

878 
WGUS63 KDMX 060907
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Des Moines IA
407 AM CDT Fri Oct 6 2017

...FLASH FLOODING POSSIBLE ACROSS PORTIONS OF SOUTHWEST INTO SOUTH
CENTRAL IOWA...

.Several rounds of rain and thunderstorms are expected today into
tonight. Much of the watch area already saw heavy rainfall over 
the past 12 hours and could see additional heavy rainfall through 
tonight. The heaviest amounts will fall in scattered thunderstorm 
activity expected to move through the area this afternoon into 
this evening. 

IAZ070>072-081>083-092>094-061715-
/O.NEW.KDMX.FF.A.0007.171006T1200Z-171007T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cass-Adair-Madison-Adams-Union-Clarke-Taylor-Ringgold-Decatur-
Including the cities of Atlantic, Greenfield, Stuart, Adair, 
Fontanelle, Winterset, Earlham, Corning, Creston, Osceola, 
Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon
407 AM CDT Fri Oct 6 2017

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH
SATURDAY MORNING...

The National Weather Service in Des Moines has issued a

* Flash Flood Watch for portions of south central Iowa and 
  southwest Iowa, including the following areas, in south 
  central Iowa, Clarke, Decatur, Madison, Ringgold, and Union. 
  In southwest Iowa, Adair, Adams, Cass, and Taylor. 

* From 7 AM CDT this morning through Saturday morning

* Widespread rainfall amounts of 1 to 3 inches of rain can be 
  expected through Saturday morning, with locally higher amounts 
  in excess of 3 inches possible. 

* Heavy rainfall may lead to rapid rises on local creeks and
  streams and ponding of water on roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

MJB
4 follow-up statements
874 
WGUS63 KDMX 061512
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Des Moines IA
1012 AM CDT Fri Oct 6 2017

...FLASH FLOODING POSSIBLE OVER CENTRAL TO WEST CENTRAL IOWA 
TONIGHT...

.Widespread showers and thunderstorms are expected to develop late
this afternoon and persist across central to west central Iowa
throughout the evening. A flash flood threat exist, especially 
during the night time hours, making the situation very dangerous. 
Outdoor activities, such as high school football games, are likely
to be impacted with the heavy rain as well as lightning this 
evening.

IAZ033>036-044>048-057>060-073-062315-
/O.EXA.KDMX.FF.A.0007.000000T0000Z-171007T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-Story-
Audubon-Guthrie-Dallas-Polk-Warren-
Including the cities of Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, 
Ames, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Indianola, Norwalk, and Carlisle
1012 AM CDT Fri Oct 6 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

The National Weather Service in Des Moines has expanded the

* Flash Flood Watch to include portions of central Iowa, south 
  central Iowa, and west central Iowa, including the following 
  areas, in central Iowa, Boone, Dallas, Hamilton, Polk, Story, 
  and Webster. In south central Iowa, Warren. In west central 
  Iowa, Audubon, Calhoun, Carroll, Crawford, Greene, Guthrie, 
  and Sac. 

* Through Saturday morning

* Widespread rainfall amounts of 1 to 3 inches of rain can be 
  expected through Saturday morning, with locally higher amounts 
  in excess of 3 inches possible. 

* Heavy rainfall may lead to rapid rises on local creeks and
  streams which may be high enough to cross roadways, especially
  low lying areas. Significant ponding of water on roadways is
  expected at times as well. Flash flooding at night is extremely
  dangerous and drivers should turn around if they come to an area
  where water is flowing over the road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

IAZ070>072-081>083-092>094-062315-
/O.CON.KDMX.FF.A.0007.000000T0000Z-171007T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cass-Adair-Madison-Adams-Union-Clarke-Taylor-Ringgold-Decatur-
Including the cities of Atlantic, Greenfield, Stuart, Adair, 
Fontanelle, Winterset, Earlham, Corning, Creston, Osceola, 
Bedford, Lenox, New Market, Mount Ayr, Lamoni, and Leon
1012 AM CDT Fri Oct 6 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of south central Iowa and southwest Iowa, including 
  the following areas, in south central Iowa, Clarke, Decatur, 
  Madison, Ringgold, and Union. In southwest Iowa, Adair, Adams, 
  Cass, and Taylor. 

* Through Saturday morning

* Widespread rainfall amounts of 1 to 3 inches of rain can be 
  expected through Saturday morning, with locally higher amounts 
  in excess of 3 inches possible. 

* Heavy rainfall may lead to rapid rises on local creeks and
  streams which may be high enough to cross roadways, especially
  low lying areas. Significant ponding of water on roadways is
  expected at times as well. Flash flooding at night is extremely
  dangerous and drivers should turn around if they come to an area
  where water is flowing over the road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Podrazik
989 
WGUS63 KDMX 062040
FFADMX

Flood Watch
National Weather Service Des Moines IA
340 PM CDT Fri Oct 6 2017

...FLASH FLOODING POSSIBLE OVER CENTRAL TO WEST CENTRAL IOWA
TONIGHT...

.Widespread showers and thunderstorms will continue to develop
late this afternoon and persist across central to west central
Iowa throughout the evening. A flash flood threat exist,
especially during the night time hours, making the situation very
dangerous. Outdoor activities, such as high school football games
this evening, are likely to be impacted with the heavy rain and
rounds of lightning.

IAZ033>036-044>048-057>060-070>073-081>083-092>094-070445-
/O.CON.KDMX.FF.A.0007.000000T0000Z-171007T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-Story-
Audubon-Guthrie-Dallas-Polk-Cass-Adair-Madison-Warren-Adams-Union-
Clarke-Taylor-Ringgold-Decatur-
Including the cities of Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, 
Ames, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, Stuart, 
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Corning, Creston, Osceola, Bedford, Lenox, New Market, 
Mount Ayr, Lamoni, and Leon
340 PM CDT Fri Oct 6 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* Portions of central Iowa, south central Iowa, southwest Iowa, 
  and west central Iowa, including the following areas, in 
  central Iowa, Boone, Dallas, Hamilton, Polk, Story, and 
  Webster. In south central Iowa, Clarke, Decatur, Madison, 
  Ringgold, Union, and Warren. In southwest Iowa, Adair, Adams, 
  Cass, and Taylor. In west central Iowa, Audubon, Calhoun, 
  Carroll, Crawford, Greene, Guthrie, and Sac. 

* Through Saturday morning

* Widespread rainfall amounts of 1 to 3 inches of rain can be
  expected through Saturday morning, with locally higher amounts
  in excess of 3 inches likely. Rainfall rates will be heavy at
  times with the potential for rainfall amounts of 2 inches
  occurring in an hour or less.

* Heavy rainfall may lead to rapid rises on local creeks and 
  streams which may be high enough to cross roadways, especially 
  low lying areas. Significant ponding of water on roadways is 
  expected at times as well. Flash flooding at night is 
  extremely dangerous and drivers should turn around if they 
  come to an area where water is flowing over the road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
752 
WGUS63 KDMX 070124
FFADMX

Flood Watch
National Weather Service Des Moines IA
824 PM CDT Fri Oct 6 2017

...FLASH FLOODING POSSIBLE OVER CENTRAL TO WEST CENTRAL IOWA
TONIGHT...

.Rounds of moderate to heavy rainfall have already occurred over
the region in the past 24 hours. More widespread rain and 
thunderstorms will once again move into Iowa from Nebraska and
Kansas later this evening and continue overnight. Coverage and 
intensity of the rain is expected to increase after 10 mph this 
evening and continue into the night. A flash flood threat exists,
especially overnight tonight making the situation very dangerous.

IAZ033>036-044>048-057>060-070>073-081>083-092>094-070930-
/O.CON.KDMX.FF.A.0007.000000T0000Z-171007T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-Story-
Audubon-Guthrie-Dallas-Polk-Cass-Adair-Madison-Warren-Adams-Union-
Clarke-Taylor-Ringgold-Decatur-
Including the cities of Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, 
Ames, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, Stuart, 
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Corning, Creston, Osceola, Bedford, Lenox, New Market, 
Mount Ayr, Lamoni, and Leon
824 PM CDT Fri Oct 6 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

The Flash Flood Watch continues for

* Portions of central Iowa, south central Iowa, southwest Iowa, 
  and west central Iowa, including the following areas, in 
  central Iowa, Boone, Dallas, Hamilton, Polk, Story, and 
  Webster. In south central Iowa, Clarke, Decatur, Madison, 
  Ringgold, Union, and Warren. In southwest Iowa, Adair, Adams, 
  Cass, and Taylor. In west central Iowa, Audubon, Calhoun, 
  Carroll, Crawford, Greene, Guthrie, and Sac. 

* Until 7 AM CDT Saturday

* Widespread rainfall amounts of 1 to 3 inches can be expected
  through Saturday morning with locally higher amounts in excess 
  of 3 inches likely. Rainfall rates will be heavy at times with 
  the potential for rainfall amounts of 2 inches occurring in an 
  hour or less. 

* Heavy rainfall may lead to rapid rises on local creeks and 
  streams which may be high enough to cross roadways, especially 
  low lying areas. Significant ponding of water on roadways is 
  expected at times as well. Flash flooding at night is extremely 
  dangerous and drivers should turn around if they come to an area
  where water is flowing over the road. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

REV
925 
WGUS63 KDMX 070832
FFADMX

Flood Watch
National Weather Service Des Moines IA
332 AM CDT Sat Oct 7 2017

...FLASH FLOOD WATCH IS CANCELLED...

.The heavy rain and flash flooding threat has ended. Therefore,
the watch has been cancelled.

IAZ033>036-044>048-057>060-070>073-081>083-092>094-070945-
/O.CAN.KDMX.FF.A.0007.000000T0000Z-171007T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-Story-
Audubon-Guthrie-Dallas-Polk-Cass-Adair-Madison-Warren-Adams-Union-
Clarke-Taylor-Ringgold-Decatur-
Including the cities of Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, 
Ames, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, Stuart, 
Adair, Fontanelle, Winterset, Earlham, Indianola, Norwalk, 
Carlisle, Corning, Creston, Osceola, Bedford, Lenox, New Market, 
Mount Ayr, Lamoni, and Leon
332 AM CDT Sat Oct 7 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of central Iowa, south central
Iowa, southwest Iowa, and west central Iowa has been cancelled.
Moderate to locally heavy rainfall occurred overnight, but this
threat has now ended. Light showers will continue at intervals
today, but little additional accumulation is anticipated and the
flash flooding threat has abated. Therefore, the flash flood watch
has been cancelled. Continue to exercise caution when driving, as
some low spots may still be covered in water.

$$

Lee

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Oct 6, 3:57 AM CDT, 10 minutes earlier.

Area forecast discussion, Oct 6, 3:57 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
357 AM CDT Fri Oct 6 2017

.SHORT TERM.../Today through Tonight/
Issued at 356 AM CDT Fri Oct 6 2017

Main focus will be on several chances of precipitation across the
area today into tonight. A few light showers out there currently
with another round expected to move into far southern Iowa through
the mid morning hours as another push of theta-e advection becomes
oriented into southern Iowa in vicinity of the sfc warm front
currently stretched across the area. Associated sfc low stretches
back to the southwest centered over SW KS currently. The sfc low
will lift ENE into SW IA by this evening, and push into eastern IA
as the upper trough exits the Rockies and digs into the central US
by early Saturday. Precipitation is expected to become more
widespread toward mid morning into the afternoon hours as an upper
level shortwave trough ejects out ahead of the main upper level
trough. This shortwave currently kicking off scattered showers and
storms across central and western NE. As the sfc low approaches SW
IA expect an area of thunderstorms to develop in vicinity of the sfc
low/sfc trough axis and move through much of central/eastern IA by
late afternoon/evening. MUCAPE values increase to around 1000 J/kg
or higher, with stronger deep layer shear. An isolated strong to
possibly severe storm will be possible in the far SW where CAPE
values and shear values better. Otherwise precipitation potential
the main issue with deep warm cloud depths and pwats pushing 1.5 to
2.0 inches across the southern half of the forecast area. Some areas
across the south central to southwest have already had around 1 to
nearly 3 inches of rain over the past 12 hours, and could see
another widespread 1 to 2 inches through early Saturday morning.
However with the efficient rainfall production expected and
convective possibility, isolated higher amounts of 2 to 3+ inches
will be possible. With lowered FFG values in the far southwest
around 1 to 2.5 inches for 1 hr up to 6hr values. Therefore with the
combination of several rounds of precip expected, efficient rainfall
production, and lowered FFG due to antecedent conditions will issue
a flash flood watch for the far southwestern portion of the forecast
area through tonight.  Def zone precip to wrap up through the
forecast area late tonight as the sfc low lifts into NE IA with the
back edge of the precip expected to be approaching western IA toward
12Z Saturday.

.LONG TERM.../Saturday through Thursday/
Issued at 356 AM CDT Fri Oct 6 2017

Bottom Line Up Front...
Uncertainty still reigns supreme in this long term fcst period.
Sunday will be the warmest day of the week, with temperatures well
into the 70s. Precip chances try to manifest Monday into Tuesday,
followed by a cool-down into the middle of this week.

This Weekend...
00z Fri ECMWF and GFS solutions remain stubborn in their
respective outputs for departing the system described in the
short-term out of the CWA. ECMWF still slower and deeper with the
sfc low, the GFS is the fastest solution, and the rest of the
models fall somewhere in between, though trends are favoring the
ECMWF. Thus, have again held wrap-around precip into the afternoon
period along and east of I-35. Cross sections picking up on near-
sfc drier air punching in to increase sfc dwpt depressions,
however, cloud thickness above 900mb around 2km, which is enough
to justify keeping light rain mention...with only a few hundredths
of QPF at most. Sunshine then returns for Sunday as dry air
entrains into Iowa from the southwest.

Monday and Beyond...
As introduced last night, details become somewhat murky for
Monday and beyond... Though Monday and Tuesday coming into
slightly better focus. 00z ECMWF and 00z GFS slowly coming into
agreement with featuring a longwave trough off a low near the
Hudson Bay digging southwestward into the Four Corners region by
12z Mon. By 18z Tue, both models develop a westward-tilting cut-
off low somewhere over the Midwest, with its sfc reflection
pulling ahead. As was the case with Saturday afternoon, both these
long- range operational models remain stubborn in their
respective run- to-run solutions... The GFS is holding a more
northern solution which would mean more rain for Iowa, whereas the
ECMWF is holding a much more southerly solution that may actually
leave Iowa out of any precip chances. The GEM more closely echos
the ECMWF solution, as does the GFS Ensemble output. So have left
precip in the forecast, but have removed 'likely' wording. Should
the GFS solution pan out, precip looks mainly to be confined to
the morning hours, and PWAT values around 1.5 to 1.75 inches,
which when coupled with a decent slug of theta-e advection, 950 to
900mb frontogenetical forcing, and 850mb moisture convergence,
would suggest a potential for a moderate amount of rainfall.

Beyond Tuesday, the only thing to be confident about is a lack of
confidence. Long-range model run-to-run consistency and agreement
remain low. On a grander scale, a dominant and robust area of 850-
300mb anticyclonic flow sets up over the Gulf of Mexico. This
will keep Iowa in westerly to southwesterly flow at 500mb through
the remainder of the week. Models then struggle with trying to
propagate a sfc high through the Midwest, where yesterday, there
was a shortwave pushing through the Midwest. CAA will follow the
Monday/Tuesday system, but then another thermal ridge looks to
begin to build towards the end of the week...indicating a
potential for warmer temperatures towards next weekend.

&&

.AVIATION.../For the 06Z TAFS through 06Z Friday night/
Issued at 1131 PM CDT Thu Oct 5 2017

Area of convection over southern Iowa mainly only affecting KOTM
at this time. Isentropic lift resulting in some showers north of
KDSM moving NE toward KALO/KFOD/KMCW. Showers/lower vsby will
remain through 12z with some lowering to MVFR possible IFR vsby
between 12-15z. Hires and synoptic models suggest most widespread
shower/thunder coverage will arrive aft 19-20z as better lift
approaches though most of overnight/Friday MVFR/IFR conditions
will continue. From 23z Fri to 06z Sat widespread rain/possible
thunder with worst overall period of wx expected. Next update will
detail coverage/timing. /rev

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 7 AM CDT this morning through Saturday
morning for IAZ070>072-081>083-092>094.

&&

SHORT TERM...Beerends
LONG TERM...Kotenberg
AVIATION...REV
Hazardous weather outlook, Oct 5, 3:59 PM CDT, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
359 PM CDT Thu Oct 5 2017

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-061100-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
359 PM CDT Thu Oct 5 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Non-severe thunderstorms are likely tonight, especially south.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Showers and thunderstorms are likely Friday through Saturday
morning. These will likely include periods of moderate to locally
heavy rainfall, especially Friday and Friday night. This may
result in urban flooding, rises in small streams and creeks and
ponding water on highways. Some river flooding and isolated flash
flooding will be possible as well on Friday night into Saturday
morning. There is also the possibility of strong to severe storms
late Friday afternoon and evening over western Iowa.

A few non severe thunderstorms are possible Monday Night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation for severe weather may be needed briefly late
Friday. Reports of heavy rain amounts and flooding are always
appreciated as well.

Small

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 12:46 PM CDTSpecial Weather StatementDMXCalhoun, Pocahontas, Sac44 min
Oct 6, 3:30 PM CDTRiver Flood WarningDMXEmmet14 days
Oct 6, 5:36 PM CDTSpecial Weather StatementDMXAdair, Polk54 min

Nearby

Flash Flood Watches in Iowa, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.